Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 4:55 PM EDT for Palm Beach County, Florida. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2007, 4:55 PM EDT (20:55 UTC)
- Expired
- Apr 10, 2007, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:17 PM EDT | HAIL 1 | Boynton Beach, FL | TRAINED SPOTTER PB41 REPORTED NICKEL TO QUARTER SIZED HAIL GATEWAY BLVD AND MILITARY TRAIL |
| Apr 10, 5:22 PM EDT | HAIL 0.88 | Boynton Beach, FL | TRAINED SPOTTER REPORTED NICKLE TO GOLFBALL SIZED HAIL 1 MILE NORTH OF BOYNTON BEACH BLVD, JUST EAST OF FL TURNPIKE |
| Apr 10, 5:22 PM EDT | HAIL 1.75 | 5 Wnw Boynton Beach, FL | TRAINED SPOTTER REPORTED NICKLE TO GOLFBALL SIZED HAIL 1 MILE NORTH OF BOYNTON BEACH BLVD, JUST EAST OF FL TURNPIKE |
| Apr 10, 5:23 PM EDT | HAIL 0.88 | Boynton Beach, FL | TRAINED SPOTTER REORTED NICKEL SIZED HAIL 1045 NW 10TH ST NEAR BOYNTON BEACH BLVD AND CONGRESS AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 102057 SVRMFL FLC099-102130- /O.NEW.KMFL.SV.W.0012.070410T2055Z-070410T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 455 PM EDT TUE APR 10 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WELLINGTON TO 7 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF BOYNTON BEACH TO 16 MILES NORTH OF CORAL SPRINGS...AND MOVING NORTHEAST AT 30 MPH. * THE LINE OF STORMS WILL AFFECT... WELLINGTON ROYAL PALM BEACH HAVERHILL DELRAY BEACH WEST PALM BEACH LAKE WORTH THIS STORM WILL MOVE APPROACH HIGHWAY 441 AND THE FLORIDA TURNPIKE. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION FOR RAPIDLY CHANGING WEATHER CONDITIONS. IT WILL ALSO CROSS THE LOXAHATCHEE WILDLIFE MANAGEMENT AREA WITH VERY STRONG, DAMAGING WINDS POSSIBLE. SEEK SHELTER NOW THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2668 8044 2642 8045 2642 8008 2673 8005 $$ STRASSBERG
1 follow-up statement
000 WWUS52 KMFL 102117 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 516 PM EDT TUE APR 10 2007 FLC099-102130- /O.CON.KMFL.SV.W.0012.000000T0000Z-070410T2130Z/ PALM BEACH FL- 516 PM EDT TUE APR 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR EAST CENTRAL PALM BEACH COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR ABOUT 8 MILES WEST OF BOYNTON BEACH...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOCA RATON EQUESTRIAN CENTER...ABERDEEN GOLF COURSE...ABERDEEN...VILLAGES OF ORIOLE...ATLANTIS...VILLAGE OF GOLF...HYPOLUXO...GULF STREAM...BRINY BREEZES...OCEAN RIDGE...MANALAPAN AND DELRAY BEACH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS OVER 70 MPH AND HAIL UP TO GOLF BALL SIZE ALONG HIGHWAY 441...THE FLORIDA TURNPIKE...AND INTERSTATE 95. THESE WINDS WILL BE STRONG ENOUGH TO MAKE DRIVING DANGEROUS PULL OVER TO THE SIDE OF THE ROAD AS THIS STORM MOVES THROUGH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2661 8030 2642 8029 2642 8007 2661 8006 $$ STRASSBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 10, 1:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT TUE APR 10 2007 .DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING 500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE. .EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY AND COOLER MON AND TUE. && .AVIATION... PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON. && .MARINE... WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO SUN WITH AHEAD OF NEXT APPROACHING FRONT. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE BEHIND NEXT FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 84 70 84 / 50 30 30 30 FORT LAUDERDALE 71 83 71 85 / 50 30 30 30 MIAMI 72 84 72 86 / 50 30 30 30 NAPLES 70 80 71 84 / 40 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 10, 9:16 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 916 AM EDT TUE APR 10 2007 FLZ063-066>075-110115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 916 AM EDT TUE APR 10 2007 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA/TINGLER
In the hours before
Special weather statement, Apr 10, 1:46 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT TUE APR 10 2007 FLZ063-101815- GLADES FL- 146 PM EDT TUE APR 10 2007 AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25 MPH. AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE WAS NOT SPECIFIED. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. STRASSBERG
Special weather statement, Apr 10, 3:42 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT TUE APR 10 2007 FLZ067-068-102015- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 342 PM EDT TUE APR 10 2007 AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...OR 12 MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 15 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THIS STORM WILL AFFECT THE CALOOSA AND JUPITER FARMS AREAS AND WILL MOVE ACROSS STATE HIGHWAY 710. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. STRASSBERG
Special weather statement, Apr 10, 3:57 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT TUE APR 10 2007 FLZ067-068-102045- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 357 PM EDT TUE APR 10 2007 AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF BELLE GLADE TO 14 MILES WEST OF BOYNTON BEACH...MOVING NORTHEAST AT 18 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. GARCIA
Local storm report, Apr 10, 4:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WELLINGTON 26.66N 80.26W
04/10/2007 E0.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL AT 425 PM IN THE
WELLINGTON AREA.
0435 PM HAIL WELLINGTON 26.66N 80.26W
04/10/2007 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER IN HOLLY HOCK ROAD AREA OF WELLINGTON REPORTED
GOLFBALL SIZED HAIL
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:17 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 28 min |
| Apr 10, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 10, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 36 min |
| Apr 10, 5:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 10, 5:08 PM EDT | Tornado Warning | MFL | Palm Beach | 30 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 10, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 10, 7:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 10, 7:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 10, 7:57 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.